My fiance is 48 yrs old. For about the past 10 months he has been having an allergic reaction to something. Hives, swollen lip, swollen tongue, swollen glands under the tongue. Sometimes he gets just one of these, other times he can get all of them together or a combination of a few of them. The doctor took him off his BP medication(Ace inhibitor). After a couple of months she just put him on Toprol(beta-blocker)-4 days ago. This morning he got up and had a swollen tongue and it was hard for him to swallow. He took a dose of Benadryl and another dose and hour later and again 5 hours after that. Not just the tongue itelf was swollen but under the tongue as well. He had a hive on his arm also. The doctor keeps thinking it's a food allergy of some sort. He had fries, applsauce, carrots and steak amrinated in Kraft Italian dressing last night for dinner....nothing out of the ordinary different. Any suggestions???
Hi and welcome to the forum.
Have him do Dr. Coca's Pulse Test. It's a free download-public domain.
It will show any sensitivities,allergies or reactions to anything ingested.
It takes about a week. Fairly accurate but must follow it precisely.
Also include medications and drinks.
Just a hunch but you can try it : Kraft Italian dressing may include msg.
.Do a search for hidden names for msg as it is used under different names for a long list of commercial food products.
If you need info on holistic allergy elimination and BP management without drugs please post at the alternative therapies or message me directly.
And this goes for many commercial products as it is a cheap major flavoring agent.
Hi, welcome to the forum, the first thing to be ruled out is allergy and swelling involving lips, larynx and tongue is termed as angioedema. If having breathing problems then he needs to go hospital without delay.
There are certain known triggering factors like ACE inhibitors, stress, excitement, cold exposure, prolonged sitting or standing, and ingestion of certain foods. Hence, he needs to identify this triggering factor and avoid the further exposure.
He needs to keep track of things (maintain a diary) he was exposed to such as food, cloths, drugs etc. and he should avoid further exposure. Drugs like Adrenaline, anti-histaminics and corticosteroids are the standard mode of treatment which should be taken after consultation from physician. Take care and regards
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.